Asymptotic Variance Expressions for Identified Black-Box Transfer Function Models
1985 (English)In: IEEE Transactions on Automatic Control, ISSN 0018-9286, E-ISSN 1558-2523, Vol. 30, no 9, 834-844 p.Article in journal (Refereed) Published
Identification of black-box transfer function models is considered. It is assumed that the transfer function models possess a certain shift-property, which is satisfied for example by all polynomial-type models. Expressions for the variances of the transfer function estimates are derived, that are asymptotic both in the number of observed data and in the model orders. The result is that the joint covariance matrix of the transfer functions from input to output and from driving white noise source to the additive output disturbance, respectively, is proportional to the inverse of the joint spectrum matrix for the input and driving noise multiplied by the spectrum of the additive output noise. The factor of proportionality is the ratio of model order to number of data. This result is independent of the particular model structure used. The result is applied to evaluate the performance degradation due to variance for a number of typical model uses. Some consequences for input design are also drawn.
Place, publisher, year, edition, pages
IEEE Control Systems Society , 1985. Vol. 30, no 9, 834-844 p.
Identification, Black-box, Transfer function, Polynomial
IdentifiersURN: urn:nbn:se:liu:diva-100747DOI: 10.1109/TAC.1985.1104093OAI: oai:DiVA.org:liu-100747DiVA: diva2:663395